Doctor insights on:
Can Singular Cause Weight Gain
Steroids mostly: Steroids (prednisone, decadron, (dexamethasone) etc) can cause rapid increase in weight due to increased hunger. Some antidepressants cause mild increase in weight. Basic testing by your doctor might also check for deficiencies in thyroid, iron, b-12, as metabolic causes for weight gain. ...Read more
Very rare.: Not much more to say. All medications have side effects but weight gain is listed as very rare for codeine. If you experience weight gain with no other changes is medications or lifestyle then this may be a side effect and should be discussed with you physician. ...Read moreSee 2 more doctor answers
Weight gain is a possible side effect of nearly all antidepressants: However, each person responds to antidepressants differently. Some people gain weight when taking a certain antidepressant, while others don't. Generally speaking, some antidepressants seem more likely to cause weight gain than others. These include: Certain tricyclic antidepressants, such as amitriptyline, imipramine (Tofranil) and doxepin, Certain monoamine oxidase inhibitors (MAOIs), such as phenelzine (Nardil), Paroxetine (Paxil, Pexeva), a selective serotonin reuptake inhibitor (SSRI), Mirtazapine (Remeron), which is an atypical antidepressant — medication that doesn't fit neatly into another antidepressant category. While some people gain weight after starting an antidepressant, the antidepressant isn't always a direct cause. Many factors can contribute to weight gain during antidepressant therapy. For example: Overeating or inactivity as a result of depression can cause weight gain. , Some people lose weight as part of their depression. In turn, an improved appetite associated with improved mood may result in increased weight. , Adults generally tend to gain weight as they age, regardless of the medications they take. . If you gain weight after starting an antidepressant, discuss the medication's benefits and side effects with your doctor. If the benefits outweigh the side effect of weight gain, consider managing your weight by eating healthier and getting more physical activity while enjoying an improved mood due to the medication. You can also ask your doctor if adjusting the dose or switching medications might be helpful — but again, be sure to discuss the pros and cons before making such a decision. ...Read more
- Talk to a doctor live online for free
- Can b12 cause weight gain?
- Can testerone cause weight gain?
- Can klonopin cause weight gain?
- Ask a doctor a question free online
- Can venlafaxine cause weight gain?
- Can amoxicillin cause weight gain?
- Can amyloidosis cause weight gain?
- Can constipation cause weight gain?
- Can melatonin cause weight gain?